Flash Flood, Vigo
- When
- January 15, 6:30 PM EST to 10:00 PM EST
- Where
- Vigo County, Terre Haute
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.467, -87.400
A levee was topped along the Wabash River.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jan 15, 2:10 PM EST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 210 PM EST SAT JAN 15 2005 .DISCUSSION...SNOW IS GOING TO SPREAD ACROSS THE FORECAST AREA TONIGHT. HIGH PRESSURE WAS OVER THE PLAINS STATES THIS AFTERNOON. A BROAD UPPER TROUGH WERE OVER THE GREAT LAKES AND OHIO VALLEY. A SHORT WAVE TROUGH WAS MOVING TOWARD THE UPPER MISSISSIPPI VALLEY FROM CANADA. SKIES OVER THE AREA WERE MOSTLY CLEAR...BUT CLOUDS WERE JUST TO THE WEST. THE MORNINGS ANALYSIS HAD A BAROCLINIC ZONE FROM THE PLAINS THROUGH INDIANA. MODELS DROP THE UPPER SHORT WAVE TROUGH RAPIDLY SOUTH THIS AFTERNOON...APPROACHING INDIANA THIS EVENING. MODELS HAVE GOOD Q VECTOR CONVERGENCE AND SOME FRONTOGENSIS OVER THE AREA TONIGHT. MOISTURE SOMEWHAT LIMITED...BUT COLD AIR SHOULD LEAD TO HIGHER SNOW TO WATER RATIOS. HAVE 1 TO 3 INCHES OVER THE FORECAST AREA...MOST ALONG I-70. THE UPPER TROUGH IS FORECAST TO PASS IN THE MORNING AND SNOW SHOULD DIMINISH LATE TONIGHT IN THE WEST AND EARLY SUNDAY IN THE EAST PART OF THE AREA. THE HIGH PRESSURE WILL SLIP PAST MONDAY NIGHT. AN APPROACHING CLIPPER MAY BRING SOME LIGHT SNOW TUESDAY NIGHT. ANOTHER CLIPPER MAY BRING SNOW FRIDAY NIGHT AND SATURDAY. CLOUDS TONIGHT WILL LIMIT TEMPERATURE DROP JUST LIKE LAST NIGHT. WILL STAY NEAR WARMER MET NUMBERS. SNOW ON THE GROUND...MOSTLY CLEAR SKIES AND LIGHT WINDS SHOULD MAKE SUNDAY NIGHT AND MONDAY NIGHT COLDER THAN GUIDANCE. NEAR NCEP TEMPERATURES REST OF THE WEEK. && .IND WATCHES/WARNINGS/ADVISORIES... .IN...FLOOD WATCH FOR VIGO COUNTY THRU MON. && DS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 315 PM EST SAT JAN 15 2005 INZ021-028>031-035>049-051>057-060>065-067>072-161100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 315 PM EST SAT JAN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. FLOOD WARNINGS CONTINUE PARTS OF THE WABASH RIVER AND WHITE RIVER. MAJOR FLOODING WILL OCCUR FROM MONTEZUMA TO HUTSONVILLE. A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT OVER SOUTHWEST VIGO COUNTY WERE LEVEES MAY FAIL. FLOODING WILL ALSO CONTINUE ALONG THE EAST FORK OF THE WHITE RIVER. SNOW OF 1 TO 3 INCHES WILL FALL OVER CENTRAL INDIANA TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY. FLOOD WARNINGS WILL CONTINUE ALONG PARTS OF THE WABASH AND WHITE RIVERS...ESPECIALLY THE WABASH. A FLOOD WATCH FOR FLASH FLOODING WILL CONTINUE SUNDAY AND MONDAY OVER SOUTHWEST VIGO COUNTY WERE LEVEES MAY FAIL. RIVER FLOODING WILL DIMINISH ALONG THE EAST FORK OF THE WHITE RIVER. SNOW WILL DIMINISH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SIGNIFICANT FLOODING...ESPECIALLY LEVEE BREAKS. ALSO...PLEASE REPORT SNOW AMOUNTS TONIGHT AND SUNDAY MORNING. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND DS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
224 PM EST SAT JAN 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLOOD 1 W CLINTON 39.66N 87.42W
01/15/2005 VERMILLION IN EMERGENCY MNGR
PRELIMINARY ESTIMATES OF 500 TO 1000 PEOPLE EVACUATED DUE
TO FLOODING.
&&The Indianapolis radar (KIND), 100 km away, was scanning. The volume nearest the first event began at 23:30 UTC.
1 flash flood. Local standard time, as filed.
A levee was topped along the Wabash River.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5434419.